• Previous Article
    A game theory approach to the existence and uniqueness of nonlinear Perron-Frobenius eigenvectors
  • DCDS Home
  • This Issue
  • Next Article
    Discrete N-barrier maximum principle for a lattice dynamical system arising in competition models
January  2020, 40(1): 189-206. doi: 10.3934/dcds.2020008

Singularities of certain finite energy solutions to the Navier-Stokes system

1. 

Instytut Matematyczny, Uniwersytet Wroclawski, pl.Gruwaldzki 2/4 Wroclaw, Poland

2. 

University of California, Department of Mathematics, Santa Cruz, CA 95064, USA

3. 

Florida Atlantic University, Department of Mathematical Sciences, Boca Raton, FL 33431, USA

* Corresponding author: Tomas P. Schonbek

Received  December 2018 Revised  June 2019 Published  October 2019

We continue and supplement studies from [G. Karch and X. Zheng, Discrete Contin. Dyn. Syst. 35 (2015), 3039-3057] on solutions to the three dimensional incompressible Navier-Stokes system which are regular outside a curve in $ \big(\gamma(t), t\big)\in \mathbb{R}^3\times [0, \infty) $ and singular on it. We revisit some of the existence results as well as some of the asymptotic estimates obtained in that work in order prove that those solutions belongs to the space $ C\big([0, \infty), L^2( \mathbb{R}^3)^3\big) $.

Citation: Grzegorz Karch, Maria E. Schonbek, Tomas P. Schonbek. Singularities of certain finite energy solutions to the Navier-Stokes system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 189-206. doi: 10.3934/dcds.2020008
References:
[1] G. K. Batchelor, An Introduction to Fluid Dynamics, Cambridge Mathematical Library, Cambridge University Press, Cambridge, paperback ed., 1999.   Google Scholar
[2]

M. Cannone and G. Karch, Smooth or singular solutions to the Navier-Stokes system?, J. Differential Equations, 197 (2004), 247-274.  doi: 10.1016/j.jde.2003.10.003.  Google Scholar

[3]

A. Decaster and D. Iftimie, On the asymptotic behaviour of solutions of the stationary Navier-Stokes equations in dimension 3, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 277-291.  doi: 10.1016/j.anihpc.2015.12.002.  Google Scholar

[4]

R. FarwigG. P. Galdi and M. Kyed, Asymptotic structure of a Leray solution to the Navier-Stokes flow around a rotating body, Pacific J. Math., 253 (2011), 367-382.  doi: 10.2140/pjm.2011.253.367.  Google Scholar

[5]

V. A. Galaktionov, On blow-up "twistors" for the Navier–Stokes equations in $\mathbb{R}^3$: A view from reaction-diffusion theory, preprint, arXiv: 0901.4286. Google Scholar

[6]

K. KangH. Miura and T.-P. Tsai, Asymptotics of small exterior Navier-Stokes flows with non-decaying boundary data, Comm. Partial Differential Equations, 37 (2012), 1717-1753.  doi: 10.1080/03605302.2012.708082.  Google Scholar

[7]

G. Karch and D. Pilarczyk, Asymptotic stability of Landau solutions to Navier-Stokes system, Arch. Ration. Mech. Anal., 202 (2011), 115-131.  doi: 10.1007/s00205-011-0409-z.  Google Scholar

[8]

G. KarchD. Pilarczyk and M. E. Schonbek, L2-asymptotic stability of singular solutions to the Navier-Stokes system of equations in $\mathbb{R}^3$, J. Math. Pures Appl., 108 (2017), 14-40.  doi: 10.1016/j.matpur.2016.10.008.  Google Scholar

[9]

G. Karch and X. Zheng, Time-dependent singularities in the Navier-Stokes system, Discrete Contin. Dyn. Syst., 35 (2015), 3039-3057.  doi: 10.3934/dcds.2015.35.3039.  Google Scholar

[10]

A. Korolev and V. Šverák, On the large-distance asymptotics of steady state solutions of the Navier-Stokes equations in 3D exterior domains, Ann. Inst. H. Poincaré Anal. Non Linéaire, 28 (2011), 303-313.  doi: 10.1016/j.anihpc.2011.01.003.  Google Scholar

[11]

L. Landau, A new exact solution of Navier-Stokes equations, C.R. (Doklady) Acad. Sci. URSS (N.S.), 43 (1944), 286-288.   Google Scholar

[12] P. G. Lemarié-Rieusset, The Navier-Stokes Problem in the 21st Century, CRC Press, Boca Raton, FL, 2016.  doi: 10.1201/b19556.  Google Scholar
[13]

H. Miura and T.-P. Tsai, Point singularities of 3D stationary Navier-Stokes flows, J. Math. Fluid Mech., 14 (2012), 33-41.  doi: 10.1007/s00021-010-0046-6.  Google Scholar

[14]

S. Sato and E. Yanagida, Solutions with moving singularities for a semilinear parabolic equation, J. Differential Equations, 246 (2009), 724-748.  doi: 10.1016/j.jde.2008.09.004.  Google Scholar

[15]

S. Sato and E. Yanagida, Forward self-similar solution with a moving singularity for a semilinear parabolic equation, Discrete Contin. Dyn. Syst., 26 (2010), 313-331.  doi: 10.3934/dcds.2010.26.313.  Google Scholar

[16]

S. Sato and E. Yanagida, Singular backward self-similar solutions of a semilinear parabolic equation, Discrete Contin. Dyn. Syst. Ser. S, 4 (2011), 897-906.  doi: 10.3934/dcdss.2011.4.897.  Google Scholar

[17]

S. Sato and E. Yanagida, Appearance of anomalous singularities in a semilinear parabolic equation, Commun. Pure Appl. Anal., 11 (2012), 387-405.  doi: 10.3934/cpaa.2012.11.387.  Google Scholar

[18]

S. Sato and E. Yanagida, Asymptotic behavior of singular solutions for a semilinear parabolic equation, Discrete Contin. Dyn. Syst., 32 (2012), 4027-4043.  doi: 10.3934/dcds.2012.32.4027.  Google Scholar

[19]

N. A. Slëzkin, On an integrability case of full differential equations of the motion of a viscous fluid, Moskov. Gos. Univ. Uč. Zap., 2 (1934), 89-90.   Google Scholar

[20]

V. Šverák, On Landau's solutions of the Navier-Stokes equations, J. Math. Sci. (N.Y.), 179 (2011), 208-228.  doi: 10.1007/s10958-011-0590-5.  Google Scholar

[21]

J. Takahashi and E. Yanagida, Time-dependent singularities in the heat equation, Commun. Pure Appl. Anal., 14 (2015), 969-979.  doi: 10.3934/cpaa.2015.14.969.  Google Scholar

[22]

——, Time-dependent singularities in a semilinear parabolic equation with absorption, Commun. Contemp. Math., 18 (2016), 1550077, 27pp. Google Scholar

show all references

References:
[1] G. K. Batchelor, An Introduction to Fluid Dynamics, Cambridge Mathematical Library, Cambridge University Press, Cambridge, paperback ed., 1999.   Google Scholar
[2]

M. Cannone and G. Karch, Smooth or singular solutions to the Navier-Stokes system?, J. Differential Equations, 197 (2004), 247-274.  doi: 10.1016/j.jde.2003.10.003.  Google Scholar

[3]

A. Decaster and D. Iftimie, On the asymptotic behaviour of solutions of the stationary Navier-Stokes equations in dimension 3, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 277-291.  doi: 10.1016/j.anihpc.2015.12.002.  Google Scholar

[4]

R. FarwigG. P. Galdi and M. Kyed, Asymptotic structure of a Leray solution to the Navier-Stokes flow around a rotating body, Pacific J. Math., 253 (2011), 367-382.  doi: 10.2140/pjm.2011.253.367.  Google Scholar

[5]

V. A. Galaktionov, On blow-up "twistors" for the Navier–Stokes equations in $\mathbb{R}^3$: A view from reaction-diffusion theory, preprint, arXiv: 0901.4286. Google Scholar

[6]

K. KangH. Miura and T.-P. Tsai, Asymptotics of small exterior Navier-Stokes flows with non-decaying boundary data, Comm. Partial Differential Equations, 37 (2012), 1717-1753.  doi: 10.1080/03605302.2012.708082.  Google Scholar

[7]

G. Karch and D. Pilarczyk, Asymptotic stability of Landau solutions to Navier-Stokes system, Arch. Ration. Mech. Anal., 202 (2011), 115-131.  doi: 10.1007/s00205-011-0409-z.  Google Scholar

[8]

G. KarchD. Pilarczyk and M. E. Schonbek, L2-asymptotic stability of singular solutions to the Navier-Stokes system of equations in $\mathbb{R}^3$, J. Math. Pures Appl., 108 (2017), 14-40.  doi: 10.1016/j.matpur.2016.10.008.  Google Scholar

[9]

G. Karch and X. Zheng, Time-dependent singularities in the Navier-Stokes system, Discrete Contin. Dyn. Syst., 35 (2015), 3039-3057.  doi: 10.3934/dcds.2015.35.3039.  Google Scholar

[10]

A. Korolev and V. Šverák, On the large-distance asymptotics of steady state solutions of the Navier-Stokes equations in 3D exterior domains, Ann. Inst. H. Poincaré Anal. Non Linéaire, 28 (2011), 303-313.  doi: 10.1016/j.anihpc.2011.01.003.  Google Scholar

[11]

L. Landau, A new exact solution of Navier-Stokes equations, C.R. (Doklady) Acad. Sci. URSS (N.S.), 43 (1944), 286-288.   Google Scholar

[12] P. G. Lemarié-Rieusset, The Navier-Stokes Problem in the 21st Century, CRC Press, Boca Raton, FL, 2016.  doi: 10.1201/b19556.  Google Scholar
[13]

H. Miura and T.-P. Tsai, Point singularities of 3D stationary Navier-Stokes flows, J. Math. Fluid Mech., 14 (2012), 33-41.  doi: 10.1007/s00021-010-0046-6.  Google Scholar

[14]

S. Sato and E. Yanagida, Solutions with moving singularities for a semilinear parabolic equation, J. Differential Equations, 246 (2009), 724-748.  doi: 10.1016/j.jde.2008.09.004.  Google Scholar

[15]

S. Sato and E. Yanagida, Forward self-similar solution with a moving singularity for a semilinear parabolic equation, Discrete Contin. Dyn. Syst., 26 (2010), 313-331.  doi: 10.3934/dcds.2010.26.313.  Google Scholar

[16]

S. Sato and E. Yanagida, Singular backward self-similar solutions of a semilinear parabolic equation, Discrete Contin. Dyn. Syst. Ser. S, 4 (2011), 897-906.  doi: 10.3934/dcdss.2011.4.897.  Google Scholar

[17]

S. Sato and E. Yanagida, Appearance of anomalous singularities in a semilinear parabolic equation, Commun. Pure Appl. Anal., 11 (2012), 387-405.  doi: 10.3934/cpaa.2012.11.387.  Google Scholar

[18]

S. Sato and E. Yanagida, Asymptotic behavior of singular solutions for a semilinear parabolic equation, Discrete Contin. Dyn. Syst., 32 (2012), 4027-4043.  doi: 10.3934/dcds.2012.32.4027.  Google Scholar

[19]

N. A. Slëzkin, On an integrability case of full differential equations of the motion of a viscous fluid, Moskov. Gos. Univ. Uč. Zap., 2 (1934), 89-90.   Google Scholar

[20]

V. Šverák, On Landau's solutions of the Navier-Stokes equations, J. Math. Sci. (N.Y.), 179 (2011), 208-228.  doi: 10.1007/s10958-011-0590-5.  Google Scholar

[21]

J. Takahashi and E. Yanagida, Time-dependent singularities in the heat equation, Commun. Pure Appl. Anal., 14 (2015), 969-979.  doi: 10.3934/cpaa.2015.14.969.  Google Scholar

[22]

——, Time-dependent singularities in a semilinear parabolic equation with absorption, Commun. Contemp. Math., 18 (2016), 1550077, 27pp. Google Scholar

[1]

Grzegorz Karch, Xiaoxin Zheng. Time-dependent singularities in the Navier-Stokes system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 3039-3057. doi: 10.3934/dcds.2015.35.3039

[2]

Yejuan Wang, Tongtong Liang. Mild solutions to the time fractional Navier-Stokes delay differential inclusions. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3713-3740. doi: 10.3934/dcdsb.2018312

[3]

Yinghua Li, Shijin Ding, Mingxia Huang. Blow-up criterion for an incompressible Navier-Stokes/Allen-Cahn system with different densities. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1507-1523. doi: 10.3934/dcdsb.2016009

[4]

Donatella Donatelli, Eduard Feireisl, Antonín Novotný. On incompressible limits for the Navier-Stokes system on unbounded domains under slip boundary conditions. Discrete & Continuous Dynamical Systems - B, 2010, 13 (4) : 783-798. doi: 10.3934/dcdsb.2010.13.783

[5]

Jingrui Wang, Keyan Wang. Almost sure existence of global weak solutions to the 3D incompressible Navier-Stokes equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 5003-5019. doi: 10.3934/dcds.2017215

[6]

Eduard Marušić-Paloka, Igor Pažanin. Reaction of the fluid flow on time-dependent boundary perturbation. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1227-1246. doi: 10.3934/cpaa.2019059

[7]

Ariane Piovezan Entringer, José Luiz Boldrini. A phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model: Existence and uniqueness of solutions. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 397-422. doi: 10.3934/dcdsb.2015.20.397

[8]

Xulong Qin, Zheng-An Yao. Global solutions of the free boundary problem for the compressible Navier-Stokes equations with density-dependent viscosity. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1041-1052. doi: 10.3934/cpaa.2010.9.1041

[9]

Xue-Li Song, Yan-Ren Hou. Attractors for the three-dimensional incompressible Navier-Stokes equations with damping. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 239-252. doi: 10.3934/dcds.2011.31.239

[10]

Hi Jun Choe, Hyea Hyun Kim, Do Wan Kim, Yongsik Kim. Meshless method for the stationary incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2001, 1 (4) : 495-526. doi: 10.3934/dcdsb.2001.1.495

[11]

Keyan Wang. On global regularity of incompressible Navier-Stokes equations in $\mathbf R^3$. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1067-1072. doi: 10.3934/cpaa.2009.8.1067

[12]

Hi Jun Choe, Do Wan Kim, Yongsik Kim. Meshfree method for the non-stationary incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 17-39. doi: 10.3934/dcdsb.2006.6.17

[13]

Roberta Bianchini, Roberto Natalini. Convergence of a vector-BGK approximation for the incompressible Navier-Stokes equations. Kinetic & Related Models, 2019, 12 (1) : 133-158. doi: 10.3934/krm.2019006

[14]

Hong Cai, Zhong Tan, Qiuju Xu. Time periodic solutions to Navier-Stokes-Korteweg system with friction. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 611-629. doi: 10.3934/dcds.2016.36.611

[15]

Vena Pearl Bongolan-walsh, David Cheban, Jinqiao Duan. Recurrent motions in the nonautonomous Navier-Stokes system. Discrete & Continuous Dynamical Systems - B, 2003, 3 (2) : 255-262. doi: 10.3934/dcdsb.2003.3.255

[16]

Huicheng Yin, Lin Zhang. The global existence and large time behavior of smooth compressible fluid in an infinitely expanding ball, Ⅱ: 3D Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1063-1102. doi: 10.3934/dcds.2018045

[17]

Kuijie Li, Tohru Ozawa, Baoxiang Wang. Dynamical behavior for the solutions of the Navier-Stokes equation. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1511-1560. doi: 10.3934/cpaa.2018073

[18]

Vittorino Pata. On the regularity of solutions to the Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 747-761. doi: 10.3934/cpaa.2012.11.747

[19]

Petr Kučera. The time-periodic solutions of the Navier-Stokes equations with mixed boundary conditions. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 325-337. doi: 10.3934/dcdss.2010.3.325

[20]

Zoran Grujić. Regularity of forward-in-time self-similar solutions to the 3D Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 837-843. doi: 10.3934/dcds.2006.14.837

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (44)
  • HTML views (53)
  • Cited by (0)

[Back to Top]